MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410041230
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is two of two initial/final mdr report being submitted with associated mfr number 2954740-2016-00262 and 3008264254-2016-00075.(b)(4).The presidio coil will not be returned; therefore the coil¿s resistance inside the microcatheter cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Since there was no evidence of a manufacturing issue related to the event, no corrective action will be taken at this time.
 
Event or Problem Description
It was reported by a contact at the user facility that during a coil embolization of a ruptured aneurysm at the right posterior communicating artery the physician experienced resistance when using three presidio coil ((b)(4)/lot# c18183, c19118 and c20979) and a prowler select plus catheter (606s155fx/17358075).The aneurysm measured 10 mm x 4 mm x 4 mm.A prowler select lp es was selected as the micro catheter.The aneurysm was accessed without incident using a synchro guide wire.The prowler select micro catheter was then tracked over the wire and into the aneurysm without incident.The physician then attempted to insert a presidio microcoil 4 x 11.5 (lot# c18183).Upon introduction into the micro catheter resistance was encountered in the proximal shaft of the catheter and the coil was unable to be pushed distally.The physician then removed the presidio microcoil.The physician then used the synchro guide wire to re-access the aneurysm ensuring that the micro catheter lumen was intact.The physician then re-attempted to introduce the presidio microcoil without success, as the same resistance issue was experienced.The physician then requested that a new presidio 4x11.5 microcoil (lot# c19118) be opened and the first presidio was discarded.The second presidio encountered the same exact problem and was also discarded.The physician then requested a new micro catheter and an sl-10,.0165 id, was chosen.The prowler select mc was discarded.The sl-10 was introduced into the aneurysm without incident.A third presidio 4 x 11.5(lot# c20979) was requested.Upon attempting to insert the third presidio 4 x 11.5, the same resistance issue was encountered.The coil was then removed and discarded.The physician then requested a presidio 5 x 17 (lot unknown).This coil was inserted into the sl-10 and deployed into the aneurysm without incident.Next, the physician introduced a presidio 4 x 11.5 (lot unknown) into the aneurysm and deployed it without incident.The physician then introduced into the aneurysm, and deployed without incident, an ultipaq 3 x 6 (lot unknown) and a deltaplush 3 x 4 (lot unknown) respectively.This was the final aspect of the intervention and the patient was in good condition.The patient was a 40 year old male whose vessels were reported to be of medium tortuosity.There were no damages reported on the complaint products prior to use or upon removal.The procedure was delayed by 20 minutes.It was reported that the complaint products are not available for analysis.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6070425
Report Number2954740-2016-00262
Device Sequence Number863314
Product Code HCG
UDI-Device Identifier00878528003007
UDI-Public(01)00878528003007(17)180619(10)C19118
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2018
Device Catalogue NumberPC410041230
Device Lot NumberC19118
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2016
Initial Report FDA Received Date11/01/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCHRO GUIDE WIRE
Patient Age40 YR